You are experiencing side effects of Neurontin, is all. Diff people react diff ways to it. Me, I have nausea that bothers me a lot. The weight gain you ask about is one of the side effects, as are the other problems you are having. I've been taking it for two years, and I also started out on Lyrica, but becuz of cost I had to switch. Neurontin has only been around for about 15 years, so for at least for that length of time you're good. The only normal wierdness I know about is withdrawals, so you have to taper slowly over several weeks' time. I should think if this medicine is fogging up your day to where it bothers you or you cannot get used to it, your doc may need to switch to a different pain reliever.
I dont know the answers to the long term affect, but I know that all of us with this kind or similair pain have to do what we need to TO LIVE FOR TODAY. Sometimes I worry about the effects that all this has on my memory because I take Neurontin also and it does make me foggy. BUT, I have to take it or I am in pain. So try not to worry so much about the long term effects when you are trying to survive today.
If you are worried about this I would talk to my doctor and let them know what you are experiencing and there may be something they can do differently. Just dont stop any seizure med without a doctors help.
Hope you feel better..and your not alone
Hi, I started many years ago (about 10) with 300mg of Neurontin 3x a day for PN. I now take 1800mg per day, 300mg with breakfast, 600 in early afternoon of the generic gabapentin, after driving is done for the day (am retired), 300mg. at dinner, 600mg at bedtime. This does not relieve all pain, but makes it possible to function somewhat and sleep at night. Weight loss is really hard, my thinking is slow, too much "foot-time" near bedtime still causes too much pain for sleeping. Until someone comes up with a better solution for the burning, tingling and sharp stabs of pain in the feet, I will take the gabapentin. quiltingallodi
Drug studies are only 4 to 8 weeks long I doub't there have ever been any long term (more than a year) studies on the long term use of gabapentin.
For any one who is having trouble tapering off of gabapentin a magnesium supplement is very effective in reducing the severity of the withdrawal from gabapentin.